71730members
376313posts
cancel
Showing results for 
Search instead for 
Did you mean: 

What do you do to get rid of the stiffness and aches whilst on AIs

7 REPLIES 7
Zeppa
Member

Re: What do you do to get rid of the stiffness and aches whilst on AIs

I've been having lower back pain which may come from degeneration but I think it is exacerbated by exemestane. Walking seems to help best, swimming too, but another thing I have found helpful is a heated lumbar pad. It fastens round my (non-existent) waist by stretchy velcro bands. The heat comes from a rechargeable battery, which lasts for a couple of hours. The device stops after 90 minutes but I can start it again. I don't know if you can find such a thing in the UK - mine was a coffee-shop one-off offer in Germany. Heat does seem to help when the pain is very bad.

Milo1
Member

Re: What do you do to get rid of the stiffness and aches whilst on AIs

Hi, forgot to say that I also have monthly physio which I feel has helped a great deal, this was arranged through my GP. You could try it and see if it helps you.
GIJaneH
Member

Re: What do you do to get rid of the stiffness and aches whilst on AIs

Are you taking Glucosamine & Chondroitin? I stiffen up more if I don't take them, and someone just recommended the enzyme Q10... seems to have benefits for all sorts of things (blood pressure, heart, immune system to name but a few) also energy levels! It also helps with the aches and stiffness caused by Statins, so I'm waiting for some of that to arrive.....

Not sure whether it's good news or bad news, but when I last saw oncol or breast surgeon they both said that the evivdence was that taking the treatment for life was showing benefits.....

Hang on in there...
Jane

hazelmary
Member

Re: What do you do to get rid of the stiffness and aches whilst on AIs

Thank you for your replies.
I rang work yesterday and asked to reduce to 9-1 Mon -Thur from 4 th March. Hopefully that will be okay but I have to be available for emergency cover. We only have a gap of 15 mins(paid for 5 of those 15) between visits for travelling to the next client. On Tuesday I had 5 one hour visits, drove 45 miles which because of the roads took 1 hr 45 mins. so it was a long day.
I haven't mentioned my cancer medication to them, either on my application or at interview and was not asked and I don't really want to now and nobody has ever asked how I am getting on with the work.
I have made a point of going out for a walk on my days off.
I have only one year left of Letrozole, ending next March so probably will keep on it although I am seeing my Onc in March.
I just thought getting out of the house doing something rewarding, (the clients are really lovely and very grateful, sometimes the situations are quite heartbreaking) would get some sort of normality back and something I could do for many years.
If the reduced hours don't happen or work I think I will probably have to call it a day for the time being.

Mezzomamma
Member

Re: What do you do to get rid of the stiffness and aches whilst on AIs

Sorry you're going through this, Hazelmary, but it does seem to be a fairly common side effect. Are you still taking painkillers, and do you take something at night? The only other things I can suggest are getting up slowly and stretching well to loosen up in the morning--that helped a bit when I had a spell of 'ordinary' back problems years ago and seems to help now--and seeing if you can adjust your schedule in some way. Shorter hours on more days? A longer break between sessions? Physiotherapy helped me most in the end, with exercises to do on my own, but that was pre-menopause, never mind BC and AI (Only 1 1/2 yr for me so far). It's obviously not just a case of something short term that will wear off for you, but could it still be worth while asking about a different AI? And do ask about physio--it can take a while to see one, but may well be worth the wait.

Milo1
Member

Re: What do you do to get rid of the stiffness and aches whilst on AIs

Hya Hazelmary,
I try to walk daily and sit properly without sitting on my legs( if that make sense), I use radox bath salts and soak my aches away!! But unfortunately have not found a cure and get very frustrated with my body and how it feels!! Will watch to see how others cope.
hazelmary
Member

Re: What do you do to get rid of the stiffness and aches whilst on AIs

bumping up

hazelmary
Member

What do you do to get rid of the stiffness and aches whilst on AIs

Hello All
I am suffering from backache and stiffness bigtime. I gave up my fulltime office job 2 years ago to take a break and have been on Letrozole for 4 years after 5 years Tamoxifen.
In November I got a part time job working for a charity for the elderly as a homehelp, doing mainly housework and was doing this for mainly 12-14 hours a week. It is supposed to be light housework but I have found there isn't such thing as "light housework" where a hoover and mop is involved, 3-5 hours a day of that has really taken its toll on my back and I am now getting muscle cramps for which my GP signed me off work for a week with painkillers and diazapan for a muscle relaxant.
Anyway I went back to work and I am so stiff. I don't want to give the job up, the people I visit are so lovely but I am going to ask to have my hours cut but I have to be available for emergency cover so that means I could always be doing more than I want to.

My question is what do you do to get rid of the stiffness and aches and pains with Ais especially in the mornings. I guess I was silly to take on a job that was so physical but I really wanted to do a job that gave something back.

Any ideas please?